Oklahoma, 2025

Hail and Damaging Winds in Oklahoma, August 11, 2025

August 11, 2025 · NWS OUN · 14 events in 7 counties and zones

Scattered thunderstorms developed along a weak surface front, generally near the Interstate 44 corridor, during the afternoon and evening of the 11th. Strong instability, steep lapse rates and weak wind shear promoted mainly disorganized thunderstorm modes with multiple downburst wind events (and associated damage) along with a few large hail reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered thunderstorms developed along a weak surface front, generally near the Interstate 44 corridor, during the afternoon and evening of the 11th. Strong instability, steep lapse rates and weak wind shear promoted mainly disorganized thunderstorm modes with multiple downburst wind events (and associated damage) along with a few large hail reports.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 11, 12:15 PM CST, 2 hours 40 minutes earlier. Its key messages:

  • Updated at 110 PM CDT Mon Aug 11 2025
  • Severe storms are possible early this afternoon into the overnight hours. Main hazards are damaging wind gusts, large hail, and flash flooding.
  • Temperatures "cooling" slightly below average early to middle of the week, gradually warming into next weekend.
  • Low chances for showers and storms continue much of the week, with highest chances today and Tuesday.
Area forecast discussion, Aug 11, 12:15 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
115 PM CDT Mon Aug 11 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 110 PM CDT Mon Aug 11 2025

 - Severe storms are possible early this afternoon into the
   overnight hours. Main hazards are damaging wind gusts, large
   hail, and flash flooding.

 - Temperatures "cooling" slightly below average early to middle
   of the week, gradually warming into next weekend.

 - Low chances for showers and storms continue much of the week,
   with highest chances today and Tuesday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 110 PM CDT Mon Aug 11 2025

A mid-level trough will continue to move across the Plains today,
and will provide enough large scale ascent for scattered
thunderstorms this afternoon into the evening hours. Sufficient
instability will support stronger updrafts with the initial
development for large hail concerns. Weak deep-layer shear will
support pulse-like storms capable of producing damaging wind gusts
as they collapse. The primary area for these storms to develop
are across north central to central and down to southwestern
Oklahoma and western north Texas this afternoon and evening.
Additional complex of storms may move off the high plains of Texas
and move into southwestern portions of the area late tonight into
the overnight hours. The primary hazard with this activity would
be damaging wind gusts.

With the potential for numerous rounds of precipitation, flooding
will be possible across much of the area. 1-2 inches is expected
across a broad area, with local amounts up to 4 inches possible. A
flood watch is in effect from 21Z Monday to 12Z Tuesday for all
areas excluding northwest and southeastern Oklahoma.

Bunker

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 110 PM CDT Mon Aug 11 2025

Lingering showers and storms are possible Tuesday morning across
much of the area. This activity should diminish in
coverage/intensity in the morning. Additional thunderstorms are
possible Tuesday afternoon across much of the area. A few stronger
storms will be capable of producing strong wind gusts and small
hail. Tuesday will kick start much cooler temperatures across the
area. Afternoon highs overall will get up to the upper 80s to low
90s.

Low rain/thunderstorm chances will continue into Wednesday, with
similar temperatures across the area. A mid-level ridge will start
to approach the area Wednesday from the west, but we likely won't
feel the affects from this until later in the week.

Bunker

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 1230 AM CDT Mon Aug 11 2025

Upper ridging will begin to rebuild across the southeastern US as we
head into the end of the week into the weekend. This should lead to
a rebound in temperatures, with highs pushing near or slightly
above seasonal averages (mid to upper 90s) by Saturday and Sunday.
Rain/storm chances are expected to decrease during this period
but not disappear altogether as the center of the upper ridge will
be far enough from the area to allow for at least slight chances
(10-20%) for storms to continue into the weekend.

Ware

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Mon Aug 11 2025

While VFR conditions are likely to prevail for much of the valid
period, intervals of lowered category (due to thunderstorms) will
be possible. The current most likely scenario is for scattered
thunderstorm development across central/north-central Oklahoma by
early this evening before more widespread coverage emerges into
western/southern Oklahoma and north Texas early on Tuesday
morning. Gusty and erratic winds will be possible near and
beneath the strongest thunderstorms.

Widespread VFR conditions are forecast to return behind
departing/dissipating precipitation areas on Tuesday morning.

Safe travels!

Ungar

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  87  71  90 /  60  50  20  10
Hobart OK         68  90  69  94 /  60  30  20  10
Wichita Falls TX  71  91  71  94 /  30  30  20  10
Gage OK           64  88  65  92 /  70  10  10   0
Ponca City OK     69  88  69  91 /  70  40  20  10
Durant OK         72  93  73  93 /  20  30  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ007-008-012-013-
     016>031-033>042-044>046.

TX...Flood Watch through Tuesday morning for TXZ083>090.

&&

NEAR TERM...13
SHORT TERM...13
LONG TERM....08
AVIATION...09

In the hours before

Special weather statement, Aug 11, 2:36 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Norman OK
336 PM CDT Mon Aug 11 2025

OKZ027-038-039-112100-
Grady OK-Stephens OK-Comanche OK-
336 PM CDT Mon Aug 11 2025

...A strong thunderstorm will impact portions of east central
Comanche, southwestern Grady and northwestern Stephens Counties
through 400 PM CDT...

At 336 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Sterling, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marlow, Rush Springs, Sterling, Central High, and Acme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3459 9816 3470 9823 3487 9803 3464 9787
TIME...MOT...LOC 2036Z 240DEG 8KT 3468 9813

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.

The radar

The Norman radar (KTLX), 49 km away, was scanning. The volume nearest the first event began at 20:56 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 6 hail. Local standard time, as filed.

Thunderstorm Wind, Canadian

When
August 11, 2:55 PM CST
Where
Canadian County, 3.61 mi SE of Piedmont
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
35.602, -97.706

Sundance Airport (KHSD) observation.

Thunderstorm Wind, Grady

When
August 11, 2:55 PM CST
Where
Grady County, 3.16 mi N of Bridge Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.275, -97.713

Three-inch tree limbs were blown down. The report was relayed through mPING. The event time is estimated from radar observations.

Thunderstorm Wind, Lincoln

When
August 11, 3:20 PM CST
Where
Lincoln County, Stroud
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.750, -96.660

Damage to trees and power poles in the community of Stroud. The location is approximate, and the event time is estimated from radar observations.

Hail, Oklahoma

When
August 11, 3:26 PM CST
Where
Oklahoma County, 1.4 mi WSW of Midwest City
Measured
1.25 in hail
Reported by
Public
Coordinates
35.456, -97.414

The report was relayed through mPING.

Thunderstorm Wind, Cleveland

When
August 11, 3:35 PM CST
Where
Cleveland County, 2.7 mi SSW of Moore
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.305, -97.512

A relayed image shows a tree snapped. The event time is estimated from radar observations.

Thunderstorm Wind, Cleveland

When
August 11, 3:40 PM CST
Where
Cleveland County, 1.96 mi SSE of Moore
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.314, -97.477

Relayed images show multiple power poles either snapped or leaning near the intersection of Broadway and Eastern Avenues. The event time is estimated from radar observations.

Thunderstorm Wind, Cleveland

When
August 11, 3:42 PM CST
Where
Cleveland County, 1.87 mi ESE of Moore
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.329, -97.460

A social media video shows high winds and resultant tree damage near the intersection of Bryant Avenue and 8th Street.

Thunderstorm Wind, Cleveland

When
August 11, 3:42 PM CST
Where
Cleveland County, 2.31 mi SE of Moore
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.320, -97.457

A relayed image shows two power poles leaning near the intersection of Southeast 19th Street and Bryant Avenue. The event time is estimated from radar observations.

Hail, Cleveland

When
August 11, 3:42 PM CST
Where
Cleveland County, 1.23 mi ESE of Moore
Measured
1 in hail
Reported by
Public
Coordinates
35.331, -97.471

The report was relayed through mPING.

Thunderstorm Wind, Oklahoma

When
August 11, 3:45 PM CST
Where
Oklahoma County, 0.59 mi NE of (Tik)tinker Afb
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
35.417, -97.383

Tinker Air Force Base (KTIK) observation.

Hail, Oklahoma

When
August 11, 4:01 PM CST
Where
Oklahoma County, 1.12 mi E of Nicoma Park
Measured
1 in hail
Reported by
Tribal Official
Coordinates
35.493, -97.300

Hail, Comanche

When
August 11, 4:30 PM CST
Where
Comanche County, 2.69 mi NW of Lawton
Measured
0.75 in hail
Reported by
Public
Coordinates
34.638, -98.422

The report was relayed through mPING.

Hail, Caddo

When
August 11, 4:30 PM CST
Where
Caddo County, Apache
Measured
1 in hail
Reported by
Public
Coordinates
34.890, -98.360

An image was shared on social media. The location is approximate, and the event time is estimated from radar observations.

Hail, Comanche

When
August 11, 4:41 PM CST
Where
Comanche County, 1.11 mi WSW of Lake Ellsworth Dam
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.782, -98.387

A phone call report from near the intersection of U.S. Highways 62 and 277.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289073, 1289074, 1289072, 1289077, 1289083, 1289087, 1289088, 1289089, 1289090, 1289093, 1289094, 1289098, 1289103, 1289104.